Alert archive / Ohio / High Wind Warnings in 2006

High Wind Warning 1, NWS Wilmington, OH

November 30, 200632 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky

NWS Wilmington, OH issued this high wind warning at Nov 30, 2006, 10:37 PM EST for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Dec 1, 2006, 6:00 AM EST. It was in force for 10 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2006, 10:37 PM EST (03:37 UTC)
In effect from
Dec 1, 2006, 6:00 AM EST
Expired
Dec 1, 2006, 3:47 PM EST
In force
10 hr
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 1, 6:00 AM ESTTSTM WND DMGDover, KYTREES DOWN
Dec 1, 6:00 AM ESTTSTM WND DMGLebanon, OHTREES DOWN COUNTYWIDE
Dec 1, 6:00 AM ESTTSTM WND DMGTipp City, OHLEANING TELEPHONE POLE. TREE DOWN WITH POWER OUTAGES.
Dec 1, 6:00 AM ESTTSTM WND DMGXenia, OHTREES DOWN COUNTYWIDE
Dec 1, 6:06 AM ESTTSTM WND DMGGeorgetown, OHTREES DOWN COUNTYWIDE
Dec 1, 6:15 AM ESTTSTM WND DMGVandalia, OHROOF PARTIALLY OFF HOUSE. TREES DOWN. CARPORT DESTROYED.
Dec 1, 6:18 AM ESTTSTM WND DMGSpringfield, OHTREES DOWN COUNTYWIDE
Dec 1, 6:21 AM ESTTSTM WND DMGWest Union, OHTREES DOWN COUNTYWIDE
Dec 1, 6:50 AM ESTNON-TSTM WND DMGKenton, OHROOF DAMAGE TO WALMART IN TOWN
Dec 1, 9:00 AM ESTNON-TSTM WND DMGBlanchester, OHSILO BLOWN OVER. ROOF OFF OF HOUSE. SEVERAL LARGE PINE TREES BLOWN DOWN.
Dec 1, 9:01 AM ESTNON-TSTM WND GST 56.39Wilmington, OH
Dec 1, 9:05 AM ESTNON-TSTM WND GST 66Fort Loramie, OH
Dec 1, 9:09 AM ESTNON-TSTM WND GST 51.78Fairborn, OH
Dec 1, 9:45 AM ESTNON-TSTM WND GST 57.54Dayton, OH
Dec 1, 10:09 AM ESTNON-TSTM WND GST 51.78Columbus, OHPORT COLUMBUS INTERNATIONAL AIRPORT
Dec 1, 10:30 AM ESTNON-TSTM WND GST 58Cambridge City, IN
Dec 1, 10:33 AM ESTNON-TSTM WND GST 44.885 N Florence, KYCVG CINCINNATI INTL AIRPORT
Dec 1, 10:33 AM ESTNON-TSTM WND GST 48.33Newark, OHKVTA NEWARK AIRPORT
Dec 1, 10:38 AM ESTNON-TSTM WND GST 56.39Lockbourne, OHRICKENBACKER FIELD
Dec 1, 10:40 AM ESTNON-TSTM WND GST 47.18Lancaster, OHKLHQ AIRPORT
Dec 1, 10:40 AM ESTNON-TSTM WND GST 48.33Wapakoneta, OH
Dec 1, 11:33 AM ESTNON-TSTM WND GST 57.54Wilmington, OHAT NWS OFFICE
Dec 1, 11:35 AM ESTNON-TSTM WND DMG1 N Maineville, OHMINOR STRUCTURE DAMAGE. SHOPS AT GRANDIN.
Dec 1, 11:50 AM ESTNON-TSTM WND DMGConnersville, INLARGE TREES DOWN
Dec 1, 12:10 PM ESTNON-TSTM WND DMGXenia, OHTREES AND POWER POLES DOWN COUNTYWIDE
Dec 1, 12:18 PM ESTFLOODAnsonia, OHSTILLWATER CREEK AND OTHER SMALL CREEKS FLOODING. SEVERAL ROADS IMPASSABLE.
Dec 1, 12:18 PM ESTNON-TSTM WND DMGAnsonia, OHSEVERAL LARGE TREES DOWN
Dec 1, 12:59 PM ESTNON-TSTM WND DMGBellefontaine, OHTREES AND POWERLINES DOWN. ESTIMATED 60-70 MPH WINDS.
Dec 1, 1:00 PM ESTNON-TSTM WND DMG5 Se Connersville, INTREE KNOCKED DOWN NEAR EVERTON
Dec 1, 1:45 PM ESTFLOODAnsonia, OHSEVERAL ROADS FLOODED
Dec 1, 1:50 PM ESTNON-TSTM WND DMGFairborn, OHTREES AND ROAD SIGNS BLOWN DOWN.
Dec 1, 2:00 PM ESTNON-TSTM WND DMGKenton, OHWINDOW BLOWN OUT OF A HOME WITH SHINGLES PEELED. SEVERAL TREES KNOCKED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 010342
NPWILN

URGENT - WEATHER MESSAGE...CORRECTED TO ADJUST TIME IN SECOND GROUP
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 PM EST THU NOV 30 2006

.A STRONG LOW PRESSURE SYSTEM WILL PASS ACROSS THE REGION EARLY
FRIDAY. AS IT DOES MUCH COLDER AIR WILL RUSH INTO THE AREA AND
WINDS WILL INCREASE ACROSS THE OHIO VALLEY.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-011145-
/O.UPG.KILN.HW.A.0003.061201T1100Z-061201T2300Z/
/O.NEW.KILN.HW.W.0001.061201T1100Z-061201T2300Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...
MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
1037 PM EST THU NOV 30 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE QUICKLY AROUND DAYBREAK FRIDAY AS A
STRONG COLD FRONT TRACKS ACROSS THE REGION. 20 TO 30 MPH WINDS WITH
GUSTS OF 50 TO 60 MPH ARE POSSIBLE ALONG THE FRONT...AND WILL
LIKELY CONTINUE INTO THE AFTERNOON AS MUCH COLDER AIR SPREADS INTO
THE REGION.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. DAMAGE TO TREES...POWER LINES...AND
PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A
HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES.
STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-011145-
/O.UPG.KILN.HW.A.0003.061201T1200Z-061202T0000Z/
/O.NEW.KILN.HW.W.0001.061201T1200Z-061202T0000Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
HOCKING-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...LOGAN
1037 PM EST THU NOV 30 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE QUICKLY AROUND DAYBREAK FRIDAY AS A
STRONG COLD FRONT TRACKS ACROSS THE REGION. 20 TO 30 MPH WINDS WITH
GUSTS OF 50 TO 60 MPH ARE POSSIBLE ALONG THE FRONT...AND WILL
LIKELY CONTINUE INTO THE AFTERNOON AS MUCH COLDER AIR SPREADS INTO
THE REGION.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. DAMAGE TO TREES...POWER LINES...AND
PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A
HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES.
STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

RYAN
3 follow-up statements
000 
WWUS71 KILN 010920
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
420 AM EST FRI DEC 1 2006

.A STRONG LOW PRESSURE SYSTEM WILL PASS ACROSS THE REGION THIS
MORNING. VERY STRONG WINDS WILL OCCUR ON THE BACK SIDE OF THIS LOW
AS MUCH COLDER AIR RUSHES INTO THE OHIO VALLEY.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-011730-
/O.CON.KILN.HW.W.0001.061201T1200Z-061202T0000Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
HOCKING-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...LOGAN
420 AM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

WINDS WILL BECOME SOUTHWEST ACROSS THE AREA THIS MORNING AND
QUICKLY INCREASE TO 25 TO 35 MPH. WINDS GUSTS UP TO 60 MPH WILL BE
POSSIBLE...PARTICULARLY FROM LATE MORNING THROUGH MID AFTERNOON.
STRONG WINDS WILL CONTINUE INTO THE EVENING BEFORE SLOWLY
DIMINISHING.

TAKE ACTION TO SECURE TRASH CANS...HOLIDAY DECORATIONS AND OTHER
LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN
POWER LINES AND DAMAGE SOME STRUCTURES.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-011730-
/O.CON.KILN.HW.W.0001.061201T1100Z-061201T2300Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...
MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
420 AM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

WINDS WILL BECOME SOUTHWEST ACROSS THE AREA THIS MORNING AND
QUICKLY INCREASE TO 20 TO 30 MPH. WINDS GUSTS UP TO 60 MPH WILL BE
POSSIBLE...PARTICULARLY FROM MID MORNING THROUGH MID AFTERNOON.
STRONG WINDS WILL CONTINUE INTO THE EVENING BEFORE SLOWLY
DIMINISHING.

TAKE ACTION TO SECURE TRASH CANS...HOLIDAY DECORATIONS AND OTHER
LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN
POWER LINES AND DAMAGE SOME STRUCTURES.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$
000 
WWUS71 KILN 011416
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
916 AM EST FRI DEC 1 2006

.A STRONG LOW PRESSURE SYSTEM WILL PASS ACROSS THE REGION 
TODAY. VERY STRONG WINDS WILL OCCUR ON THE BACK SIDE OF THIS LOW AS
MUCH COLDER AIR RUSHES INTO THE OHIO VALLEY.

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-012230-
/O.CON.KILN.HW.W.0001.000000T0000Z-061202T0000Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
HOCKING-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...LOGAN
916 AM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE AND BECOME SUSTAINED 25 TO 35 MPH.
WINDS GUSTS UP TO 60 MPH WILL BE POSSIBLE...PARTICULARLY FROM LATE
MORNING THROUGH MID AFTERNOON. STRONG WINDS WILL CONTINUE INTO THE
EVENING BEFORE SLOWLY DIMINISHING.

TAKE ACTION TO SECURE TRASH CANS...HOLIDAY DECORATIONS AND OTHER
LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN
POWER LINES AND DAMAGE SOME STRUCTURES.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-012230-
/O.CON.KILN.HW.W.0001.000000T0000Z-061201T2300Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...CINCINNATI...
MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
916 AM EST FRI DEC 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE AND BECOME SUSTAINED 25 TO 35 MPH.
WINDS GUSTS UP TO 60 MPH WILL BE POSSIBLE...PARTICULARLY FROM LATE
MORNING THROUGH MID AFTERNOON. STRONG WINDS WILL CONTINUE INTO THE
EVENING BEFORE SLOWLY DIMINISHING.

TAKE ACTION TO SECURE TRASH CANS...HOLIDAY DECORATIONS AND OTHER
LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN
POWER LINES AND DAMAGE SOME STRUCTURES.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$
000 
WWUS71 KILN 012047
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EST FRI DEC 1 2006

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-020000-
/O.CAN.KILN.HW.W.0001.000000T0000Z-061202T0000Z/
/O.NEW.KILN.WI.Y.0008.061201T2047Z-061202T0000Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
HOCKING-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...LOGAN
347 PM EST FRI DEC 1 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

THE STRONG WINDS GUSTING 40 TO 45 MPH WILL GRADUALLY DECREASE
LATE THIS AFTERNOON AND EARLY THIS EVENING. THE GUSTS WILL FALL
TO 30 MPH OR LESS BY SUNSET...THEN THE WINDS WILL SHIFT TO THE
WEST AT 10 TO 15 MPH BY MIDNIGHT.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

INZ066-OHZ070>073-020000-
/O.CAN.KILN.HW.W.0001.000000T0000Z-061201T2300Z/
/O.NEW.KILN.WI.Y.0008.061201T2047Z-061202T0000Z/
FRANKLIN IN-BUTLER-WARREN-CLINTON-ROSS-
INCLUDING THE CITIES OF...BROOKVILLE...HAMILTON...LEBANON...
WILMINGTON...CHILLICOTHE
347 PM EST FRI DEC 1 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

THE STRONG WINDS GUSTING 40 TO 45 MPH WILL GRADUALLY DECREASE
LATE THIS AFTERNOON AND EARLY THIS EVENING. THE GUSTS WILL FALL
TO 30 MPH OR LESS BY SUNSET...THEN THE WINDS WILL SHIFT TO THE
WEST AT 10 TO 15 MPH BY MIDNIGHT.

STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

INZ073>075-080-KYZ089>100-OHZ077>082-088-012200-
/O.CAN.KILN.HW.W.0001.000000T0000Z-061201T2300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI...
MILFORD...GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...
PORTSMOUTH
347 PM EST FRI DEC 1 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG WINDS GUSTING FROM EARLIER TODAY HAVE DIMINISHED TO 30
TO 35 MPH AND WILL CONTINUE TO GRADUALLY DECREASE LATE THIS
AFTERNOON AND EARLY THIS EVENING. THE GUSTS WILL FALL TO 25 TO 30
MPH OR LESS BY SUNSET...THEN THE WINDS WILL SHIFT TO THE WEST AT
10 TO 15 MPH BY MIDNIGHT.

$$

SITES

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this high wind warning went out at Nov 30, 6:42 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 30, 6:42 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
642 PM EST THU NOV 30 2006

.AVIATION /00Z-24Z/...
SFC ANALYSIS AND CURRENT OBS INDCG FRNTL BNDRY LYING ESSENTIALLY
ALONG I-71 FROM NORTH CNTRL OH THRU THE CMH METRO...CONTINUING SW
INTO THE CVG METRO. FRONT IS MAKING VERY SLOW PROGRESS TO
SOUTHEAST...JUST PASSING BY ILN DURING THE LAST HALF HOUR. FRNTL
BNDRY NOT LIKELY TO MOVE MUCH FURTHER SOUTH OVER NEXT SVRL HOURS
AS DEEPENING SFC LO CURRENTLY OVER ARKANSAS LIFTS NORTHEAST
TOWARDS OH VLY OVERNIGHT. THE POSN OF THE FRNTL BNDRY MAKING FOR A
BIT OF A DIFFICULT WIND FCST INITIALLY. HAVE INSERTED N/NE WINDS
TO START ALL BUT KLCK WHICH REMAINS EAST OF THE FRNTL BNDRY ATTM.
WINDS WILL CONTINUE TO VEER OVERNIGHT AS SFC LO APPCHS AND MOVES
INTO SW INDIANA/SE ILLINOIS BY DAYBREAK. STEADY RAIN REMAINS ALONG
AND BEHIND FROPA...AND SHOULD CONTINUE TO FILL IN ACRS ALL TAF
SITES THIS EVNG. HAVE KEPT PREVAILING -RA FOR ALL TAFS FOR GOOD
CHUNK OF THE OVERNIGHT...WITH PREDOMINANT MVFR CIGS/VSBYS.

WINDS WILL BEGIN TO INCREASE FAIRLY DRAMATICALLY TOWARDS DAYBREAK
AS SFC LO AND STRONG COLD FRONT APPCH. PCPN WILL SLACKEN TO -SHRA
AS FRNTL BNDRY PASSES ACRS TAF SITES BTWN 11-15Z. MODELS CONTINUE
TO INDICATE A THIN STRIP OF ELEVATED INSTABILITY WITH A 60-70KT
850 LLJ ACCOMPANYING THE FROPA. HAVE THUS MAINTAINED A CB MENTION
AT ALL TAF SITES WITH FROPA AS A THIN CONVECTIVE LINE IS POSSIBLE.
SFC WIND FLO SHOULD REMAIN HIGH ENUF WITH FROPA TO PERCLUDE LLWS.
BEHIND FROPA...MODEL SOUNDINGS SUPPORTING STRONG SYNOPTIC FLO
WITH TIGHT SFC GRADIENT AROUND DEPARTING SFC LO AND STRONG WINDS
ALOFT. HAVE MAINTAINED SUSTAINED WINDS OF 25-30 KTS WITH WIND
GUSTS TO 40KTS AND GREATER FOR REMAINDER OF TAF FCST. EVEN THOUGH
DEEPER MOISTURE WILL BE LIFTING NORTH WITH SFC LO ON FRIDAY...ENUF
LO LVL MOISTURE WILL LINGER COMBINED WITH SOME WEAK INSTABILITY TO
TRIGGER SOME WDLY SCT -SHSN FRI AFTN. INTRODUCED THIS POSSIBILITY
IN A TEMPO GROUP AFT 18Z.

RYAN

&&

.PREV DISCUSSION...
/ISSUED 342 PM EST THU NOV 30 2006/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STILL DIFFERENCES IN THE DETAILS WITH THE PASSAGE OF THE SFC LOW
LATE TNGT INTO FRI. GFS IS THE FARTHER WEST WITH THE LOW BY 12Z
FRI AND SWINGS COLD AIR INTO THE SW THE QUICKEST. THE NAM AND NGM
ARE FARTHER S AND E WITH THE LOW AND DELAY THE CAA A FEW MORE
HOURS. HAVE LEANED TOWARDS A NAM/NGM COMPROMISE...SO HAVE GONE
WARMER THAN THE GFS TONIGHT.

SPEAKING OF TONIGHT...AREA OF PCPN ACROSS IN/NW OH WILL WORK SLOWLY
EAST TONIGHT AS FRONT SLIDES A LITTLE FARTHER EAST. WILL CONTINUE WITH
100 POPS EVERYWHERE. BOTH MODELS ARE SHOWING ELEVATED
INSTABILITY...BUT MAINLY SE OF DAY.  TRIMMED THE THUNDER BACK A LITTLE.

HAVE DECIDED TO EXPAND THE HIGH WIND WATCH TO THE ENTIRE CWA.
MODELS HAVE 50 TO 70 KTS AT H8 AND IF A SHRA NEAR THE SFC LOW POPS
HIGH ENOUGH IT COULD PULL DOWN WARNING CRITERIA WINDS. EXPECT THE
GUSTS TO GENERALLY BE IN THE 40 TO 45 KT RANGE WHICH WOULD BE
ADVISORY. WITH ALL THE UNCERTAINTY...FELT WATCH WAS THE BEST WAY
TO GO. HAVE LEFT THUNDER IN THE S EARLY ON FRI WITH ELEVATED
INSTABILITY POSSIBLE UNTIL THE LOW GOES BY.

MODELS CONTINUE TO SHOW THAT CLOUD TOP TEMPS WILL BE WARMER THAN -10C
FOR MUCH OF THE EVENT ON FRI AND THEREFORE ICE CRYSTALS WILL BE
LACKING FOR SNOW PRODUCTION. HAVE ADDED MENTION OF DRIZZLE ALONG WITH
THE SNOW FOR FRI AFTN...BUT STILL HAVE MY DOUBTS ABOUT THE SNOW.
HAVE KNOCKED DOWN THE SNOW AMOUNTS SOME MORE.

SYSTEM PULLS OUT QUICKLY AND WILL SW TO W FLOW...DONT EXPECT LAKE
EFFECT ON THE BACKSIDE...SO DRIED OUT FRI FNT ALONG WITH BREAKING
UP THE CLOUDS.

HIGH PRESSURE FOR SAT AND SAT NGT.

MENTIONED TEMP FORECAST FOR TONIGHT EARLIER. WENT WITH A MET/FWC
MOS BLEND FOR HIGHS ON FRI....BUT TRIED TO SWING COLD AIR IN
QUICKER IN THE AFTN THAN THE FWC TREND WOULD SUGGEST.

TEMPS FRI NGT INTO SAT NGT WAS A BLEND OF GUIDANCE ...BUT NOT TOO
FAR FROM THE GFS MOS.

SITES

LONG TERM /SUNDAY THROUGH THURSDAY/...
LONG WAVE TROUGH OVER EASTERN CONUS WILL PERSIST THROUGH THE PERIOD.
THIS WILL RESULT IN COOL AND MAINLY DRY WEATHER FOR ILN AREA. SUNDAY
WILL BE DRY WITH HIGH PRESSURE BUILDING IN FROM THE WEST. A SHORT
WAVE TROUGH WILL BRING THE CHANCE FOR SNOW SHOWERS TO OUR NORTHERN
COUNTIES SUNDAY NIGHT THROUGH TUESDAY. LAKE ENHANCEMENT MAY COME
INTO PLAY DURING THAT PERIOD. AFTER HIGH PRESSURE AND DRY AIR
OVERSPREADS THE AREA ON WEDNESDAY...A TROUGH OF LOW PRESSURE
TRAVELING NEAR THE GULF COAST MAY THROW SOME MOISTURE INTO THE OHIO
VALLEY IN THE FORM OF SNOW.

TEMPERATURES ARE FORECAST TO BE BELOW NORMAL. UNDERCUT HPC GUIDANCE
SUNDAY NIGHT WHEN AIRMASS IS PROGGED TO BE COLDEST...WITH 1000-850MB
THICKNESS OF 1236M INDICATED AT CVG.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     OHZ026-034-035-042>046-051>056-060>065-074.

     HIGH WIND WATCH FROM 6 AM EST FRIDAY THROUGH FRIDAY AFTERNOON FOR
     OHZ070>073-077>082-088.

KY...HIGH WIND WATCH FROM 6 AM EST FRIDAY THROUGH FRIDAY AFTERNOON FOR
     KYZ089>100.

IN...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     INZ050-058-059.

     HIGH WIND WATCH FROM 6 AM EST FRIDAY THROUGH FRIDAY AFTERNOON FOR
     INZ066-073>075-080.

&&
Hazardous weather outlook, Nov 30, 4:08 PM EST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EST THU NOV 30 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-012115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
408 PM EST THU NOV 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO PUSH ACROSS THE REGION TONIGHT. LOW
PRESSURE WILL DEVELOP ON THE FRONT AND MOVE INTO THE AREA LATE
TONIGHT. ISOALTED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ANY
THUNDERSTORMS THAT DEVELOP LATE TONIGHT...MAY BE ABLE TO PULL
VERY STRONG WINDS ALOFT TO THE GROUND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH HAS BEEN ISSUED FOR FRIDAY INTO EARLY FRIDAY
EVENING FOR THE ENTIRE AREA.

THE LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA
FRIDAY. STRONG AND GUSTY WINDS WILL ACCOMPANY THIS STORM SYSTEM ON
FRIDAY WITH WINDS OF 20 TO 35 MPH AND GUSTS 55 TO 60 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 5:03 AM ESTSevere Thunderstorm WarningILNButler, Hamilton, Warren42 min
Dec 1, 5:44 AM ESTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery, Warren46 min
Dec 1, 5:50 AM ESTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland40 min
Dec 1, 3:47 PM ESTWind AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 19 more3 hr
Dec 1, 4:28 AM ESTSevere Thunderstorm WarningILNDearborn, Franklin, Ohio, Ripley, Switzerland47 min

Nearby

High Wind Warnings in Ohio, 2006High Wind Warnings in Kentucky, 2006High Wind Warnings in Indiana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.